Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2005, 5:14 AM CDT for Ward County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2005, 5:14 AM CDT (10:14 UTC)
- Expired
- May 26, 2005, 6:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 95 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2438 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 261015 SVRMAF TXC475-261100- /O.NEW.KMAF.SV.W.0091.050526T1014Z-050526T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 514 AM CDT THU MAY 26 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARD COUNTY IN WEST TEXAS * UNTIL 600 AM CDT * AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PYOTE...OR 14 MILES WEST OF MONAHANS...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WICKETT... MONAHANS... THE MONAHANS SANDHILLS STATE PARK... INTERSTATE 20... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SAFE SHELTER INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3165 10327 3144 10328 3130 10278 3164 10279 $$
1 follow-up statement
000 WWUS54 KMAF 261046 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 AM CDT THU MAY 26 2005 TXC475-261100- /O.CON.KMAF.SV.W.0091.000000T0000Z-050526T1100Z/ WARD- 545 AM CDT THU MAY 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 AM CDT FOR WARD COUNTY... AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM EXTENDED FROM NEAR MONAHANDS TO 12 MILES SOUTHWEST OF MONAHANS...MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...MONAHANS AND GRANDFALLS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3165 10327 3144 10328 3130 10278 3164 10279 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:00 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 26, 4:00 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT THU MAY 26 2005
HAVE BEEN WORKING SEVERE WEATHER SINCE ARRIVED... SO NOT MUCH TIME
TO UPDATE FORECAST. EXPECT ONGOING STORMS OVER SOUTHEASTERN
NEW MEXICO AND NORTHERN PERMIAN BASIN TO SLOWLY GRIND SOUTHEAST.
NEW STORMS CURRENTLY DEVELOPING ACROSS PERMIAN BASIN. BASICALLY LOOKS
STORMY AGAIN TODAY AND MOST OF AREA IN SLIGHT RISK AS FRONTAL BOUNDARY
AND OUTFLOW BOUNDARIES WILL HELP GENERATE NEW STORMS THROUGH THE DAY.
EXPECT CENTRAL PERMIAN BASIN AND TRANS PECOS REGION TO HAVE HIGHEST
CHANCES FOR PRECIP TODAY. RAISED POPS TONIGHT TO CHANCE FOR MOST OF
REGION. MADE FEW CHANGES TO REST OF FORECAST. HAVE INHERITED A HIGH
WIND WARNING FOR GDP... WILL LET IT CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 76 62 79 61 / 50 30 40 50
CARLSBAD NM 80 60 81 62 / 50 30 50 40
DRYDEN TX 86 65 85 68 / 50 50 20 50
FORT STOCKTON TX 82 63 83 64 / 50 50 30 50
GUADALUPE PASS TX 75 58 79 53 / 40 30 50 40
HOBBS NM 79 60 79 62 / 50 20 50 40
MARFA TX 80 58 83 54 / 30 40 30 40
MIDLAND INTL AIRPORT TX 78 62 80 62 / 50 40 40 50
ODESSA TX 78 63 82 62 / 50 40 40 50
WINK TX 85 63 88 65 / 50 40 40 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING IN EFFECT FROM 1 AM UNTIL 10 AM CDT THURSDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...HIGH WIND WARNING IN EFFECT FROM 1 AM UNTIL 10 AM CDT THURSDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
72Hazardous weather outlook, May 26, 4:37 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 437 AM CDT THU MAY 26 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-270937- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 437 AM CDT THU MAY 26 2005 (337 AM MDT THU MAY 26 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY ACROSS THE REGION. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL... DAMAGING WIND... AND FLASH FLOODING THE PRIMARY THREATS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TONIGHT WITH THE TRANS PECOS REGION HAVING THE HIGHEST PROBABILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE OVER MOST OF THE OUTLOOK AREA THROUGH SUNDAY... WITH A LOWER CHANCE THROUGH THE MIDDLE OF NEXT WEEK. AT THIS TIME THE SEVERE THREAT DOES NOT APPEAR TO BE WIDESPREAD... HOWEVER GIVEN RECENT HEAVY RAINFALL EVENTS... STORMS THAT DEVELOP MAY BE CAPABLE OF PRODUCING LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY... PERHAPS EARLY... ACROSS THE PERMIAN BASIN AND TRANS PECOS REGION. LOCAL LAW ENFORCEMENT... EMERGENCY MANAGERS... AND SPOTTER GROUPS SHOULD KEEP AWARE OF THE LATEST DEVELOPMENT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 42 min |
| May 25, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 55 min |
| May 25, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 42 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 67 min |
| May 25, 7:59 PM CDT | Flash Flood Warning | MAF | Crane, Pecos | 3 hr |
| May 25, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 42 min |
| May 25, 8:29 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 46 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 52 min |
| May 25, 9:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 46 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 47 min |
| May 25, 10:17 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| May 25, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 66 min |
| May 25, 11:50 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| May 25, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 54 min |
| May 26, 12:31 AM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| May 26, 12:39 AM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| May 26, 12:44 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 37 min |
| May 26, 3:51 AM CDT | Severe Thunderstorm Warning | MAF | Loving | 54 min |
| May 26, 4:24 AM CDT | Severe Thunderstorm Warning | MAF | Winkler | 51 min |
| May 26, 5:18 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| May 26, 6:32 AM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| May 26, 7:10 AM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.